Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2025, 4:58 PM MDT for Converse County, Wyoming. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2025, 4:58 PM MDT (22:58 UTC)
- Expired
- Jun 16, 2025, 5:49 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 183 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:15 PM MDT | HAIL 1 | 2 Nnw Douglas, WY | consistently hailing to quarter size. |
| Jun 16, 5:30 PM MDT | HAIL 1 | Douglas, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
627
WUUS55 KCYS 162258
SVRCYS
WYC009-170000-
/O.NEW.KCYS.SV.W.0101.250616T2258Z-250617T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
458 PM MDT Mon Jun 16 2025
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Central Converse County in east central Wyoming...
* Until 600 PM MDT.
* At 458 PM MDT, a severe thunderstorm was located near Laprele
Reservoir, or 10 miles southwest of Douglas, moving northeast at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Douglas, Laprele Reservoir, Converse County Airport, and Fort
Fetterman Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 10551 4261 10566 4297 10563 4295 10524
4277 10499
TIME...MOT...LOC 2258Z 215DEG 22KT 4265 10554
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Natoli3 follow-up statements
675
WWUS55 KCYS 162306
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
506 PM MDT Mon Jun 16 2025
WYC009-170000-
/O.CON.KCYS.SV.W.0101.000000T0000Z-250617T0000Z/
Converse WY-
506 PM MDT Mon Jun 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL CONVERSE COUNTY...
At 506 PM MDT, a severe thunderstorm was located near Laprele
Reservoir, or near Douglas, moving northeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Douglas, Laprele Reservoir, Converse County Airport, and Fort
Fetterman Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4260 10545 4264 10562 4297 10560 4295 10524
4277 10499
TIME...MOT...LOC 2306Z 215DEG 22KT 4269 10550
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Natoli577
WWUS55 KCYS 162323
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Mon Jun 16 2025
WYC009-170000-
/O.CON.KCYS.SV.W.0101.000000T0000Z-250617T0000Z/
Converse WY-
523 PM MDT Mon Jun 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL CONVERSE COUNTY...
At 523 PM MDT, a severe thunderstorm was located over Converse County
Airport, or near Douglas, moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Douglas, Converse County Airport, and Fort Fetterman Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4271 10541 4274 10551 4296 10548 4295 10524
4284 10509
TIME...MOT...LOC 2323Z 218DEG 29KT 4283 10537
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Natoli040
WWUS55 KCYS 162349
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
549 PM MDT Mon Jun 16 2025
WYC009-162359-
/O.CAN.KCYS.SV.W.0101.000000T0000Z-250617T0000Z/
Converse WY-
549 PM MDT Mon Jun 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONVERSE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.
&&
LAT...LON 4271 10541 4274 10551 4296 10548 4295 10524
4284 10509
TIME...MOT...LOC 2347Z 215DEG 22KT 4296 10524
$$
NatoliWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:48 PM MDT, 2 hours 10 minutes earlier. Its key messages:
- Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for scattered strong to severe thunderstorms and locally heavy rainfall.
- Expect a cool down for Tuesday before a warming and drying trend takes over Wednesday through Saturday. Near record high temperatures are possible on Friday and Saturday.
Area forecast discussion, Jun 16, 2:48 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 248 PM MDT Mon Jun 16 2025 .KEY MESSAGES... - Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for scattered strong to severe thunderstorms and locally heavy rainfall. - Expect a cool down for Tuesday before a warming and drying trend takes over Wednesday through Saturday. Near record high temperatures are possible on Friday and Saturday. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 246 PM MDT Mon Jun 16 2025 Active and stormy weather continues today with yet another round of afternoon/evening showers and thunderstorms expected to begin in the next few hours. The axis of a strong upper level ridge remains over the area with southwest flow to our west continuing to advect a train of shortwave troughs inland from the Pacific. While deeper Pacific moisture is beginning to stream in aloft, dry air remains fairly entrenched as a deep mixed layer over Carbon and Albany counties, and an elevated dry layer over the High Plains. Inverted-v soundings west of the Laramie range will lead to another potential for gusty showers producing winds of 50 to 70 MPH with decent moisture mass moving in aloft. Cloud bases at above 500-mb are well- above the freezing level and suggest the continued potential for very strong winds through the early evening hours. Further east, the setup is very similar to the last several days with plentiful moisture in a shallow near surface layer, indicated by dewpoints in the upper 50s to low 60s for most of the Nebraska panhandle and parts of eastern Wyoming along and north of the North Platte River Valley. Still, RAP soundings indicate the dry air layer is still present aloft mainly between 500 and 700-mb. This is contributing strong CIN once again for most of the High Plains. The cap appears to be a little bit stronger than it was 24 hours ago with the strongest values generally in far eastern Wyoming. The cap is slightly weaker in the stretch from about Sidney to Alliance. While this suggests higher probabilities for a low-end scenario to play out today, we have the added player of more potent forcing compared to the last several days. A stronger shortwave trough approaching from the west will increase overrunning lift, which should help add lift and moisture to the dry layer and thus gradually erode the cap. Forecast models indicate the dry layer should be sufficiently weak by about 5 to 6PM to allow a few updrafts to break through. All together, there is a little higher uncertainty today regarding the severe weather potential, but storms that manage to get going will have access to a potent severe weather environment and thus be capable of producing large hail, damaging winds, and perhaps an isolated tornado. Lapse rates remain very steep along with plentiful (but capped) instability, and the strongest vertical wind shear we have seen over the last few days. After about 9PM, the mid-level dry layer will be gone, but a surface cool front will aggressively push westward as surface high pressure settles in to our north and northeast. This will probably close the window for surface based convection, but we may still see elevated convection continuing well into the evening thanks to the steady isentropic lift overtop areas of frontogenesis. This looks most favorable along and north of the US-20 corridor, but we could see scattered showers and/or isolated thunderstorms almost anywhere. Retained low end (20 to 30%) PoPs throughout the night and into Tuesday morning to account for this. Active and stormy weather will continue for Tuesday, but with a much different overall setup compared to the last few days. Capping will not be much of an issue tomorrow. Instead, we will have moist soundings across nearly the entire atmospheric profile, pushing precipitable water to near the climatological 90th percentile. With cooler temperatures in place, expect weaker instability and more modest lapse rates with marginal shear. However, decent forcing and plentiful moisture should still allow for scattered to numerous showers and thunderstorms to develop in the late morning to early afternoon hours. Convective parameters are expected to be sufficient to support some strong to severe thunderstorms. A few hi-res models suggest the possibility for storms to linearize, which suggests a strong wind threat. Large hail is also possible, but the more modest lapse rates and saturated soundings point slightly more towards larger amounts of small hail and/or rainfall. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Issued at 246 PM MDT Mon Jun 16 2025 Wednesday...Northwest flow aloft prevails, and with the low and mid levels drying out and warming temperatures aloft providing convective inhibition, no showers or thunderstorms are expected. Maximum temperatures in the upper 70s to lower 80s. Thursday...Zonal flow develops and with warm temperatures aloft and relatively dry low and mid levels, dry conditions will continue. 700 mb temperatures near 13 Celsius will yield high temperatures from the mid 80s to mid 90s. Friday-Sunday...The flow aloft backs to southwest. With dry low and mid levels and warm temperatures aloft, dry weather will continue. Highs from the upper 80s to near 100 degrees Friday and Saturday, with a bit cooler temperatures for Sunday as 700 mb temperatures lower to near 16 Celsius. Monday...After a cold frontal passage, and 700 mb temperatures near 12 Celsius, high temperatures will be cooler, in the mid 60s to mid 70s. Looks like enough low and mid level moisture to produce isolated late day showers and thunderstorms. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1114 AM MDT Mon Jun 16 2025 Thunderstorms, low ceilings, and potential fog highlight the primary aviation weather concerns for eastern Wyo and western Neb this forecast period. VFR this afternoon will give way to increasing cloudiness and precip this evening. Some storms will be strong or severe with wind gusts 50+ kts and large hail, particularly for Neb terminals. Overnight, the thunder threat generally transitions to low clouds and fog, including IFR in the panhandle. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Watch until 8 PM MDT this evening for WYZ109-110-115. NE...None. && SHORT TERM...MN LONG TERM...RUBIN AVIATION...DS
Hazardous weather outlook, Jun 16, 2:51 PM MDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 251 PM MDT Mon Jun 16 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-172100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 251 PM MDT Mon Jun 16 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Scattered thunderstorms this afternoon and evening will once again have the potential to become strong to severe. A few isolated showers or storms may continue into the overnight hours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY - Scattered to numerous showers and thunderstorms are expected Tuesday across much of the area. A few storms will have the potential to become strong to severe. - Expect a cool down for Tuesday before a warming and drying trend takes over Wednesday through Saturday. Near record high temperatures are possible on Friday and Saturday. .Spotter information statement... Spotters are encouraged to report severe weather to the National Weather Service in Cheyenne.
In the hours before
Special weather statement, Jun 16, 1:49 PM MDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
149 PM MDT Mon Jun 16 2025
WYZ110-113>116-162100-
South Laramie Range WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-Laramie Valley WY-Snowy Range WY-
149 PM MDT Mon Jun 16 2025
...GUSTY SHOWERS WILL IMPACT EAST CENTRAL CARBON AND SOUTHERN ALBANY
COUNTIES THROUGH 300 PM MDT...
At 147 PM MDT, Doppler radar was tracking gusty showers extending
from near Saratoga Lake to near Wild Horse Ranch. Movement was
northeast at 20 mph.
HAZARD...Wind gusts to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Travel may be difficult at times.
Locations impacted include...
Laramie, West Laramie, Elk Mountain, Antelope Buttes, Rogers Canyon,
Bosler, Turpin Reservoir, McFadden, Bow River Campground, Laramie
Regional Airport, Deep Creek Campground, and Arlington.
This includes Interstate 80 in Wyoming between mile markers 255 and
311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4178 10644 4151 10537 4126 10567 4148 10673
TIME...MOT...LOC 1947Z 241DEG 16KT 4153 10664 4137 10584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DSSpecial weather statement, Jun 16, 3:31 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Mon Jun 16 2025
WYZ117-118-162200-
Central Laramie County WY-South Laramie Range Foothills WY-
331 PM MDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LARAMIE COUNTY THROUGH
400 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm over
North Cheyenne, or near Cheyenne, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, Ranchettes, Cheyenne
Regional Airport, Frontier Park, North Cheyenne, and Warren AFB.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 12 and 26.
Interstate 80 in Wyoming between mile markers 368 and 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4113 10482 4125 10497 4145 10480 4115 10447
TIME...MOT...LOC 2131Z 242DEG 12KT 4123 10480
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NatoliLocal storm report, Jun 16, 3:57 PM MDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
357 PM MDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Hail 2 N Cheyenne 41.17N 104.79W
06/16/2025 M0.90 Inch Laramie WY NWS Employee
0355 PM Hail 7 E North Cheyenne 41.18N 104.67W
06/16/2025 M0.50 Inch Laramie WY Public
Report from mPING: Half-inch (0.50 in.).
&&Special weather statement, Jun 16, 4:22 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
422 PM MDT Mon Jun 16 2025
WYZ101-103-105-162315-
Shirley Basin WY-Converse County Lower Elevations WY-
North Laramie Range WY-
422 PM MDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALBANY AND
SOUTHWESTERN CONVERSE COUNTIES THROUGH 515 PM MDT...
At 422 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campbell Creek Campground, or 31 miles southwest of Douglas, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Esterbrook Campground, Esterbrook, Windy Peak, Curtis Gulch
Campground, Campbell Creek Campground, Laramie Peak, Harris Park, and
Friend Park Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4225 10577 4240 10602 4270 10564 4257 10529
4226 10531
TIME...MOT...LOC 2222Z 242DEG 12KT 4239 10576
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NatoliThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:53 PM MDT | Special Weather Statement | CYS | Niobrara | 67 min |
| Jun 16, 1:49 PM MDT | Special Weather Statement | CYS | Albany | 71 min |
| Jun 16, 2:25 PM MDT | High Wind Watch | CYS | Albany, Carbon | 9 hr |
| Jun 16, 3:31 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jun 16, 4:22 PM MDT | Special Weather Statement | CYS | 53 min | |
| Jun 16, 4:30 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 60 min |
| Jun 16, 5:22 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 53 min |
| Jun 16, 5:30 PM MDT | Areal Flood Advisory | CYS | Albany, Converse | 3 hr |
| Jun 16, 5:40 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.